MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 9X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 9X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231820
Medical Device Problem Codes Dull, Blunt (2407); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the investigation provided, it was reported that during an lca, while using a milagro interference screw 9x23 mm, this got stuck on the screwdriver.Procedure was completed by using a same as product.The complaint device was received and evaluated.Visual observation indicates that the external geometry of the screw was stripped from the threads.The screw was received bent.There were marks of wear on the proximal structure, and the hex shape of the screw had a slightly deformation.To test its functionality, it was loaded onto a milagro advance driver, and could not be inserted successfully.It showed a resistance due to the damage in the screw.Also, the screw was slightly jammed when it was removed.Therefore, this complaint can be confirmed.The implant spent several months in an ambient atmosphere where it was free to react with atmospheric water.There is no record of the exact conditions as temperature, humidity, and other factors of the ambient exposure that could contribute to the degradation of the bioabsorbable implant.There is a high probability that the condition of the device was compromised due to the degradation of the material during the elapsed time.This can be related to the damage found it.Because of this, we cannot discern a specific root cause for the user to have experienced this issue.Due to the condition of the screw, and no information was provided about the modular driver used, the possible root cause for the stripped can be attribute when the screwdriver was not seated properly in the screw head, and while attempting the insertion caused the screw treads and or screw head to become stripped / unable to advance.However, it cannot be conclusively affirmed.A manufacturing record evaluation (mre) for lot number l291020 has been conducted to determine there were any internal processing issues, which would have contributed to the nature of the product complaint reported and there was no anomalies, or other condition that can contributed to the reported issue.Additionally, a complaints history review was completed, and no other complaint has been reported for the lot number l291020. at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).
 
Event or Problem Description
It was reported by j&j employee via email, that during an lca, while using a milagro interference screw 9x23 mm, this got stuck on the screwdriver.Procedure was completed by using a same like product.There was a surgical delay of 2 minutes, and no patient consequences.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10759809
Report Number1221934-2020-03243
Device Sequence Number11574648
Product Code MAI
UDI-Device Identifier10886705010790
UDI-Public10886705010790
Combination Product (Y/N)N
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number231820
Device Catalogue Number231820
Device Lot NumberL291020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date10/29/2020
Patient Sequence Number1
Patient Age38 YR